MAUDE Adverse Event Report: SIGNUS MEDIZINTECHNIK GMBH TOSCA; TOSCA VARIABLE ANGLE SCREW Ø4.0X12MM

SIGNUS MEDIZINTECHNIK GMBH TOSCA; TOSCA VARIABLE ANGLE SCREW Ø4.0X12MM
Model Number TOSCA
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Spinal Column Injury (2081); Injury (2348)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Summary the complaint of the broken tosca screw and breakage while explantation is not justified.Please refer to the (b)(4) investigation report.
 
Event or Problem Description
Patient was initially treated with an kaden cage in c6/c7.Implantation date is unknown.Later occurence of pain in c5/c6 led to an additional treatment with nubic cage and tosca plate system with the remaining kaden cage in c6/c7.Date of this treatment is unknown.Nubic and tosca expansion screws were fused.Kaden cage was not fused.Due to an instability of the cervical column x-ray of (b)(6) 2019 image showed a breakage of a tosca screw in c7.Surgeon decided to explant kaden cage and broken tosca screw.Therefore tosca plate had to be explanted.Under explantation all fixation screws of tosca broke.Several instruments were damaged.Parts of the broken screws remained in the vertebrae.

Brand Name
TOSCA
Common Device Name
TOSCA VARIABLE ANGLE SCREW Ø4.0X12MM
Manufacturer (Section D)
SIGNUS MEDIZINTECHNIK GMBH
industriestrasse 2
alzenau, 63755
GM  63755
MDR Report Key9308320
Report Number9615021-2019-00006
Device Sequence Number2360725
Product Code KWQ
UDI-Device Identifier04047844002766
UDI-Public04047844002766
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043082
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTOSCA
Device Catalogue NumberDV-4012
Device Lot NumberKF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOSCA - PLATE SYSTEM - EXPLANTATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR